Acta Mathematica Sinica, English Series

, Volume 33, Issue 4, pp 545–553 | Cite as

Super weak compactness and uniform Eberlein compacta



We prove that a topological space is uniform Eberlein compact iff it is homeomorphic to a super weakly compact subset C of a Banach space such that the closed convex hull co̅C of C is super weakly compact. We also show that a Banach space X is super weakly compactly generated iff the dual unit ball BX* of X* in its weak star topology is affinely homeomorphic to a super weakly compactly convex subset of a Banach space.


Banach space uniform Eberlein compactas super weak compactness 

MR(2010) Subject Classification

46B20 46B50 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    Amir, D., Lindenstrauss, J.: The structure of weakly compact sets in Banach spaces. Ann. of Math., 88, 35–46 (1968)MathSciNetCrossRefMATHGoogle Scholar
  2. [2]
    Argyros, S., Farmaki, V.: On the structure of weakly compact subsets of Hilbert spacs and applications to the geometry of Banach spaces. Trans. Amer. Math. Soc., 289, 409–427 (1985)MathSciNetCrossRefMATHGoogle Scholar
  3. [3]
    Beauzamy, B.: Opérateurs uniformément convexifiants. Studia Math., 57, 103–139 (1976)MathSciNetMATHGoogle Scholar
  4. [4]
    Benyamini, Y., Lindenstrauss, J.: Geometric nonlinear functional analysis, Vol. 1. American Mathematical Society Colloquium Publications, 48. American Mathematical Society, Providence, RI, 2000Google Scholar
  5. [5]
    Benyamini, Y., Rudin, M. E., Wage, M.: Continuous images of weakly compact subsets of Banach spaces. Pacific J. Math., 70, 309–324 (1977)MathSciNetCrossRefMATHGoogle Scholar
  6. [6]
    Benyamini, Y., Starbird, T.: Embedding weakly compact sets into Hilbert space. Israel J. Math., 23, 137–141 (1976)MathSciNetCrossRefMATHGoogle Scholar
  7. [7]
    Cheng, L., Cheng, Q., Luo, Z., et al.: Every weakly compact set can be uniformly embedded into a reflexive Banach space. Acta Math. Sin., Engl. Ser., 25, 1109–1112 (2009)MathSciNetCrossRefMATHGoogle Scholar
  8. [8]
    Cheng, L., Cheng, Q., Tu, K., et al.: On super weak compactness of subsets and its equivalences in Banach spaces, preprintGoogle Scholar
  9. [9]
    Cheng, L., Cheng, Q., Wang, B., et al.: On super-weakly compact sets and uniformly convexifiable sets. Studia Math., 199, 145–169 (2010)MathSciNetCrossRefMATHGoogle Scholar
  10. [10]
    Cheng, L., Cheng, Q., Zhang, J.: On super fixed point property and super weak compactness of convex subsets in Banach spaces. J. Math. Anal. Appl., 428, 1209–1224 (2015)MathSciNetCrossRefMATHGoogle Scholar
  11. [11]
    Corson, H. H., Lindenstrauss, J.: On weakly compact subsets of Banach spaces. Proc. Amer. Math. Soc., 17, 407–412 (1966)MathSciNetCrossRefMATHGoogle Scholar
  12. [12]
    Davis, W. J., Figiel, T., Johnson, W. B., et al.: Factoring weakly compact operators. J. Funct. Anal., 17, 311–327 (1974)MathSciNetCrossRefMATHGoogle Scholar
  13. [13]
    Dunford, N., Schwartz, J. T.: Linear Operator, Part I. Interscience Pub, New York, 1958MATHGoogle Scholar
  14. [14]
    Enflo, P.: Banach spaces which can be given an equivalent uniformly convex norm. Israel J. Math., 13, 281–288 (1972)MathSciNetCrossRefGoogle Scholar
  15. [15]
    Fabian, M., Montesinos, V., Zizler, V.: On weak compactness in L 1 spaces. Rocky Mountain J. Math., 39, 1885–1893 (2009)MathSciNetCrossRefMATHGoogle Scholar
  16. [16]
    Fabian, M., Godefroy, G., Zizler, V.: The structure of uniformly Gateaux smooth Banach spaces. Israel J. Math., 124, 243–252 (2001)MathSciNetCrossRefMATHGoogle Scholar
  17. [17]
    Fabian, M., Montesinos, M., Zizler, V.: Sigma-finite dual dentability indices. J. Math. Anal. Appl., 350, 498–507 (2009)MathSciNetCrossRefMATHGoogle Scholar
  18. [18]
    Fabian, M., Hájek, P., Montesinos, V., et al.: Functional Analysis and Infinite-dimensional Geometry, CMS Books in Mathematics/Ouvrages de Mathématiques de la SMC, 8. Springer-Verlag, New York, 2001CrossRefGoogle Scholar
  19. [19]
    Lindenstrauss, J.: Weakly compact sets-their topological properties and the Banach spaces they generate, Annals of Mathematics Studies, 69, Princeton Univ. Press, 1972Google Scholar
  20. [20]
    Lindenstrauss, J., Trafiri, L.: Classical Banach spaces. I. Sequence spaces, Ergebnisse der Mathematik und ihrer Grenzgebiete, Vol. 92. Springer-Verlag, Berlin-New York, 1977CrossRefGoogle Scholar
  21. [21]
    Pisier, G.: Martingales with values in uniformly convex spaces. Israel J. Math., 20, 326–350 (1975)MathSciNetCrossRefMATHGoogle Scholar
  22. [22]
    Raja, M.: Finitely dentable functions, operators and sets. J. Convex Anal., 15, 219–233 (2008)MathSciNetMATHGoogle Scholar
  23. [23]
    Raja, M.: Super WCG Banach spaces. J. Math. Anal. Appl., 439, 183–196 (2016)MathSciNetCrossRefMATHGoogle Scholar
  24. [24]
    Rosenthal, H.: The heredity problem for weakly compactly generated Banach spaces. Comp. Math., 28, 83–111 (1974)MathSciNetMATHGoogle Scholar

Copyright information

© Institute of Mathematics, Academy of Mathematics and Systems Science, Chinese Academy of Sciences, Chinese Mathematical Society and Springer-Verlag Berlin Heidelberg 2017

Authors and Affiliations

  1. 1.School of Mathematical SciencesDalian University of TechnologyDalianP. R. China
  2. 2.School of Mathematical SciencesQinzhou UniversityQinzhouP. R. China
  3. 3.School of Mathematical SciencesXiamen UniversityXiamenP. R. China

Personalised recommendations